MAUDE Adverse Event Report: O&M HALYARD, INC. KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP, KC 600

O&M HALYARD, INC. KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP, KC 600
Model Number 34147
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Three used samples were received for evaluation.One sample contained two circled areas on the blue layer, these areas did have holes present in the blue layer only.The damaged areas were present where there was a crease or fold.There was also a slit area (through both white and blue layers).Second sample had indentations appearing at the outline of the instrument tray.One hole was confirmed in the blue layer (white layer unaffected).Third sample also had similar indentations where the instrument tray was.One area had an irregular slit penetrating both blue and white layers.Additional follow up questions have been requested from the customer on 01/19/24, 01/26/24 and 01/30/24.A follow-up report will be provided upon conclusion of investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint comp(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or has caused serious injury.
 
Event or Problem Description
Customer reported several wraps had pin holes in them.The holes caused a delay in procedure and reprocessing of procedure trays.Additional incident questions were asked of the customer on 01/19/24, 01/26/24, and 01/30/24.No response has been provided to-date.
 
Additional Manufacturer Narrative
Three (3) used samples were received with no product packaging.There is sterilization indicator tape affixed to the surface of the blue layers of all three samples.The samples were evaluated under ambient light conditions.The samples were laid out on the table with the blue layer facing up.There is sterilization indicator tape affixed to the surface of the blue layer.There are medical procedure labels affixed to the surface of the blue layer.There are circled areas on each sample indicating the areas of concern.There are three (3) samples.Evaluations as follows: sample 1: there are folds and heavy creases on the sample.There are also indentations on the sample which appear to be outlines of instrument trays.There are two circled areas on the blue layer.Both areas exhibit holes.The damaged areas are in the areas of creases and folds.One damaged area appears as a round hole on the blue layer.The round hole although it does not penetrate all the way through both layers, has the appearance of having damaged the white layer.When viewed under magnification, the fibers on the white layer appear damaged as if there is a possible breach.The other damaged area appears as a clean edged slit.The slit when viewed under magnification, penetrates both layers.The slit aligns on the layers and the fibers on the edges of the slit appear severed.Sample 2: there are folds and heavy creases on the sample.There are also indentations on the sample which appear to be outlines of instrument trays.There is one circled area on the blue layer.There is a hole that penetrates the blue layer only.There is no hole observed on the white layer in that same area.The hole was viewed under magnification.The fibers around the edges of the blue layer appear abraded, raised and lofty.The material of the hole appears torn and pushed outward.The same area was viewed on the white layer.No damage is observed on the white layer.The hole is only observed on the blue layer.Sample 3: there are folds and heavy creases on the sample.There are also indentations on the sample which appear to be outlines of instrument trays.There is one circled area on the blue layer.There is a hole that appears as an irregular slit that penetrates both layers.The slits align on the layers.The slit is located on the edge of an indentation.The area was viewed under magnification.The slit on the blue layer appears longer than when viewed on the white layer.The fibers on the edges of the slit appear severed.It is possible that the slit originated on the blue layer.The complaint details were forwarded to the appropriate functional area for investigation and root cause determination.The samples returned exhibited folds and heavy creases with holes noted in these areas of the wrap.The manufacturing plant could not identify the source of the holes as the manufacturing process requires two separate rolls of wrap material be brought together to bond.It would be difficult to align two separate sheets to form holes.According to dhr, the material met all specifications during inspections conducted during manufacture.No machine issues were documented which could contribute to the noted holes/cuts.Complaint metrics are reviewed by complaint review board monthly to identify any trends related to product complaints and identify any corrective action needs.A root cause was not identified.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP, KC 600
Common Device Name
STERILIZATION WRAP
Manufacturer (Section D)
O&M HALYARD, INC.
1 edison drive
alpharetta GA 30005
Manufacturer (Section G)
HALYARD NORTH CAROLINA, LLC
389 clyde fritzgerald road
linwood NC 27299
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key18727059
Report Number1054380-2024-00001
Device Sequence Number12320934
Product Code FRG
UDI-Device Identifier30680651341472
UDI-Public30680651341472
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K214007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number34147
Device Catalogue Number991034147
Device Lot NumberLT3338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown